Jump to content
CrazyBoards.org

Recommended Posts

Hello, all!

 

I know Risperdal and Invega are VERY similar, but I have a few questions...

 

I am currently on Invega Sustenna (the monthly injection form of Invega) and am thinking of switching to risperidone pills again. I was on Risperdal pills in the past and found it easier to get up in the morning compared to the Invega Sustenna. I wonder why this is? Maybe because with instant realease risperidone the drowsiness side effect goes away faster, before I wake up since it releases instantly and not slowly?  I find that on the Invega injection it is difficult to get up in the morning...not as bad as with Zyprexa and Seroquel, but hard enough to make working or continuing school a problem. I feel the best ever on Invega though, and the feel of risperidone was the same for me when I was on it before. I feel very balanced on these meds, and with them I do not need to be on others.

 

So my questions are:

 

1. Is it possible that Risperdal is overall less sedating than Invega for some reason? Could this be because of the type of release?

 

2. Also, I am quickly losing weight on Invega after coming off Zyprexa (I gained so much on Zyprexa), but I have gained weight on Risperdal before. In your opinion, is it likely that I will continue to lose weight this time if I make the switch?

 

My doctor and I have been discussing making the switch since I am now sane enough to not have to do an injection anymore and could handle pills, but I just wanted to see what you guys think about this and what your experiences have been.

 

I really want to go back to school!

 

Thanks!

Link to post
Share on other sites

I didn't find risperdal or Invega to be sedating or weight gaining. Invega supposedly has less side effects than risperdal. But I see your point about instant release versus extended release. Some people have to take risperdal multiple times a day. I did. But you may not have to. I hope you and your pdoc can find a good solution. IMHO it's worth trying the risperdal once a day. You may be less sedated. But of course ask your pdoc this.

Link to post
Share on other sites

It depends a lot on what you're treating. Are you on it for schizophrenia, schizoaffective disorder or bipolar disorder? There are slight differences in treatment of symptoms with mood and positive & negative symptoms. The differences are very, very small though.

 

I don't find it sedating. I found, when I was on Risperdal pills at a lower dose (it was part of a past cocktail, I took it with Seroquel to help with agitation and irritation, and found it effective for that) the sedation went away quickly. Because of the shorter half life, I didn't wake up exhausted. I'm now on Risperdal Consta and love it. I haven't tried Invega Sustenna, though. 

 

It appears that Invega Sustenna and Risperdal have almost the same effect on weight. The weight gain, though, is less than many more AAP's.

 

In pill form, the meds are very similar, with only slight differences. I got my info from here http://www.whitecoatwarrior.com/?page_id=102 Risperdal can be more likely to cause EPS, or in rare cases, TD, than Invega. 

 

Something to discuss with your doctor. The drugs are very similar, same active ingredient.

 

What about oral Invega instead of the injection? Just something to discuss with your doc. Or you could discuss it with your pharmacist. They generally know a lot and could help you decide before talking to your pdoc, especially if your pdoc is having a hard time deciding. Pharmacists are wonderful when it comes to things like that. Risperdal acts more like a typical AP than Invega.

 

Hope this helps some. Check out that link. It's made for doctors, but is easy to use and has a lot of info. I can't guarantee that it's 100% accurate, because it is just a link I found online.

Link to post
Share on other sites

Thank you so much, San! That is very helpful...great info and great perspective! I really appreciate it, and I will check out that link. =)

 

Oh, and my diagnosis is either Bipolar I with psychotic features or schizoaffective, depending on which psychiatrist you ask! But I personally think schizoaffective because I hear voices all the time, with or without mood symptoms.

 

P.S. I just checked out that link, and it is very informative. Thanks!

Edited by dragonfly79
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...